Alert archive / Hawaii / Gale Warnings in 2015

Gale Warning 7, NWS Honolulu, HI

November 13, 2015

NWS Honolulu, HI issued this gale warning at Nov 13, 2015, 3:30 PM HST. It took effect at Nov 14, 2015, 3:30 AM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2015, 3:30 PM HST (01:30 UTC)
In effect from
Nov 14, 2015, 3:30 AM HST
Expired
Nov 15, 2015, 3:46 PM HST
In force
36 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WHHW70 PHFO 140130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST FRI NOV 13 2015

PHZ121-141430-
/O.EXT.PHFO.SC.Y.0056.000000T0000Z-151114T1600Z/
/O.NEW.PHFO.GL.W.0007.151114T1600Z-151116T0400Z/
ALENUIHAHA CHANNEL-
330 PM HST FRI NOV 13 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...
...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 PM HST
SUNDAY. 

* WINDS AND SEAS...EAST WINDS 30 TO 35 KT...AND ROUGH SEAS 12 TO
  18 FEET. GALE FORCE WINDS AND HIGHEST SEAS BEGINNING SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>120-122>124-141430-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-151116T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
330 PM HST FRI NOV 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT...AND ROUGH
  SEAS 8 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
5 follow-up statements
073 
WHHW70 PHFO 141330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SAT NOV 14 2015

PHZ121-150230-
/O.CAN.PHFO.SC.Y.0056.000000T0000Z-151114T1600Z/
/O.EXT.PHFO.GL.W.0007.151114T1330Z-151116T0400Z/
ALENUIHAHA CHANNEL-
330 AM HST SAT NOV 14 2015

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY.

* WINDS AND SEAS...EAST WINDS TO 35 KT...AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ120-150230-
/O.UPG.PHFO.SC.Y.0056.000000T0000Z-151116T0400Z/
/O.EXB.PHFO.GL.W.0007.151114T1330Z-151116T0400Z/
PAILOLO CHANNEL-
330 AM HST SAT NOV 14 2015

...GALE WARNING IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY.

* WINDS AND SEAS...EAST WINDS TO 35 KT...AND ROUGH SEAS TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122>124-150230-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-151116T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 AM HST SAT NOV 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WINDS AND SEAS...EAST WINDS TO 30 KT...AND ROUGH SEAS TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
DONALDSON
815 
WHHW70 PHFO 141945
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
945 AM HST SAT NOV 14 2015

...STRONG HIGH PRESSURE TO THE NORTH WILL GENERATE STRONG TRADE
WINDS THROUGH SUNDAY...

PHZ120-121-150845-
/O.CON.PHFO.GL.W.0007.000000T0000Z-151116T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
945 AM HST SAT NOV 14 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WINDS AND SEAS...EAST WINDS TO 35 KT...AND ROUGH SEAS TO 16 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122>124-150845-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-151116T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
945 AM HST SAT NOV 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WINDS AND SEAS...EAST WINDS TO 30 KT...AND ROUGH SEAS TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
049 
WHHW70 PHFO 150116
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
316 PM HST SAT NOV 14 2015

...STRONG HIGH PRESSURE NORTH OF THE STATE TONIGHT THEN NORTHEAST
OF THE STATE SUNDAY WILL GENERATE STRONG TRADE WINDS ACROSS THE
ISLANDS...

PHZ120-121-151430-
/O.CON.PHFO.GL.W.0007.000000T0000Z-151116T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
316 PM HST SAT NOV 14 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WINDS AND SEAS...EAST WINDS TO 35 KT...AND ROUGH SEAS TO 16 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122>124-151430-
/O.EXT.PHFO.SC.Y.0056.000000T0000Z-151116T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
316 PM HST SAT NOV 14 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* WINDS AND SEAS...EAST WINDS TO 30 KT...AND ROUGH SEAS TO 14 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
064 
WHHW70 PHFO 151312
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
312 AM HST SUN NOV 15 2015

...A STRONG HIGH NORTH OF THE AREA WILL MAINTAIN STRONG TO GALE
FORCE TRADE WINDS OVER THE COASTAL WATERS...

PHZ120-121-160230-
/O.CON.PHFO.GL.W.0007.000000T0000Z-151116T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
312 AM HST SUN NOV 15 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...EAST GALES TO 35 KT...AND ROUGH SEAS TO 18
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122>124-160230-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-151116T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
312 AM HST SUN NOV 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WINDS AND SEAS...EAST WINDS TO 30 KT...AND ROUGH SEAS TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
DONALDSON
299 
WHHW70 PHFO 160146
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 PM HST SUN NOV 15 2015

...SMALL CRAFT ADVISORY FOR ALL HAWAIIAN COASTAL WATERS...

PHZ120-121-161500-
/O.CAN.PHFO.GL.W.0007.000000T0000Z-151116T0400Z/
/O.EXB.PHFO.SC.Y.0056.000000T0000Z-151117T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
346 PM HST SUN NOV 15 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...EAST WINDS TO 30 KT...AND ROUGH SEAS TO
15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ114-116-117-122>124-161500-
/O.EXT.PHFO.SC.Y.0056.000000T0000Z-151117T0400Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
346 PM HST SUN NOV 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* WINDS AND SEAS...EAST WINDS TO 30 KT...AND ROUGH SEAS TO 15 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110>113-115-118-119-161500-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-151116T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-
346 PM HST SUN NOV 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WINDS AND SEAS...EAST WINDS TO 30 KT...AND ROUGH SEAS TO 15 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

BURKE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Nov 13, 9:58 AM HST, 5 hours 32 minutes earlier.

Area forecast discussion, Nov 13, 9:58 AM HST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
958 AM HST FRI NOV 13 2015

.SYNOPSIS...
GUSTY TRADE WINDS WILL CONTINUE THROUGH THE WEEKEND. SHOWERS WILL
FAVOR WINDWARD AND MOUNTAIN AREAS...BUT THE TRADES WILL CARRY
SOME SHOWERS LEEWARD ACROSS THE SMALLER ISLANDS. WINDS WILL VEER
SOUTHEAST AND WEAKEN EARLY NEXT WEEK AS A FRONT APPROACHES FROM
THE NORTHWEST...WITH A LAND AND SEA BREEZE PATTERN DEVELOPING BY
TUESDAY. THE FRONT IS EXPECTED TO STALL JUST WEST OF KAUAI BY THE
MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW FAR EAST-NORTHEAST
OF THE STATE...WITH A NEARLY ZONAL TROUGH EXTENDING WESTWARD JUST
NORTH OF THE ISLANDS. ANOTHER LOW IS LOCATED TO THE NORTHWEST OF
THE STATE...WITH ANOTHER TROUGH OVER THE WESTERN PACIFIC THAT WILL
COME INTO PLAY FOR LOCAL WEATHER NEXT WEEK. AT THE SURFACE...HIGH
PRESSURE IS LOCATED NORTHEAST OF THE STATE...WITH A STRONGER HIGH
FARTHER TO THE NORTH-NORTHWEST. 12Z SOUNDINGS SHOW MOISTURE DEPTH
RANGING FROM 10KFT AT LIHUE TO 14KFT AT HILO...WITH PRECIPITABLE
WATERS OF 1.5 INCHES AND 2.0 INCHES RESPECTIVELY. EARLY MORNING
MIMIC TOTAL PRECIPITABLE WATER IMAGERY SHOWS A BAND OF 1.5-1.7
INCH PW VALUES WITHIN 150-200 MILES NORTHEAST OF THE STATE...WITH
SLIGHTLY DRIER AIR FARTHER UPSTREAM.

THE UPPER LEVEL TROUGH NORTH OF THE STATE WILL SHIFT EASTWARD...
WITH AN UPPER RIDGE REBUILDING TO OUR NORTH OVER THE WEEKEND.
SUBSIDENCE ASSOCIATED WITH THE BUILDING HEIGHTS WILL HELP TO
STRENGTHEN AND LOWER THE INVERSION OVER THE WEEKEND. WHILE WE
EXPECT PRECIPITABLE WATER VALUES TO DROP...THIS WILL LEAD MORE TO
A DECREASE IN SHOWER INTENSITY RATHER THAN A DECREASE IN
COVERAGE. FORECAST SOUNDINGS/MODEL CROSS SECTIONS SHOW A FAIR
AMOUNT OF LOW-LEVEL MOISTURE...WITH THE OVERALL DECREASE
ASSOCIATED WITH THE LOWERING INVERSION.

THE SURFACE HIGH NORTHEAST OF THE STATE WILL WEAKEN AND MOVE EAST
AS A FRONT PUSHES INTO IT...WITH A STRONGER HIGH BUILDING NORTH OF
THE STATE OVER THE WEEKEND. CONDITIONS REMAIN BREEZY TODAY...AND
THIS NEW HIGH WILL INCREASE THE GRADIENT FURTHER OVER THE WEEKEND.
THE BREEZY TRADES WILL CONTINUE TO FOCUS MOST RAINFALL ACROSS
WINDWARD SECTIONS...THOUGH WITH SLIGHTLY LOWER INTENSITIES DUE TO
THE LOWER MOISTURE DEPTH. BRIEF SHOWERS WILL ALSO CONTINUE TO
SPREAD LEEWARD AS WELL DUE TO THE STRONG LOW-LEVEL FLOW.

WE TRANSITION TO A LIGHTER WIND PATTERN EARLY NEXT WEEK...ONE
THAT MAY ALSO BECOME WETTER THAN NORMAL DURING THE COURSE OF THE
NEW WEEK. THE WEATHER SYSTEM CURRENTLY OVER THE WESTERN PACIFIC
WILL TRACK WELL NORTH OF THE STATE EARLY NEXT WEEK...BRINGING A
FRONT IN FROM THE NORTHWEST. EXTENDED MODELS HAVE BEEN SIMILAR
OVER THE PAST COUPLE DAYS IN STALLING THIS FRONT TO THE NORTHWEST
OF THE STATE. THIS CAUSES THE SURFACE RIDGE TO WEAKEN AND SHIFT
SOUTHWARD OVER THE ISLANDS...SETTING UP A WEAK SOUTHEASTERLY FLOW
PATTERN WITH LOCALIZED LAND AND SEA BREEZES. THERE ARE MORE
DIFFERENCES IN THE DETAILS OF WHAT HAPPENS ACROSS THE ISLANDS. THE
OVERALL PATTERN INDICATES INCREASING MOISTURE FROM THE
SOUTHEAST...WITH SOME DEGREE OF SURFACE TROUGHING DEVELOPING NEAR
THE STATE. THE PAST GFS RUNS HAVE BEEN MORE AGGRESSIVE BRINGING A
STRONGER FEATURE TOWARD US FROM THE SOUTHEAST...BUT THE CURRENT
RUN HAS BACKED OFF ON THE STRENGTH. WHILE THE SPECIFICS WILL STILL
NEED TO BE SORTED OUT...IT LOOKS LIKE WE MAY SEE A PERIOD OF
LIGHTER WINDS DURING THE FIRST HALF OF NEXT WEEK AND WETTER
CONDITIONS DURING THE SECOND HALF OF THE WEEK.

&&

.AVIATION...
BREEZY TRADE WINDS EXPECTED TO CONTINUE INTO THE WEEKEND. AIRMET
TANGO FOR LOW LEVEL TURB SOUTH THROUGH WEST OF THE MOUNTAINS IS
POSTED. THIS WILL LIKELY REMAIN VALID AS LONG AS THE TRADE WINDS
REMAIN ELEVATED.

CLOUDS AND SHOWERS WILL CONTINUE TO FOCUS ALONG WINDWARD AND
MOUNTAIN AREAS. PERIODS OF MVFR TO ISOL IFR ARE LIKELY IN ANY OF THE
PASSING SHOWERS...WITH THE MOST ACTIVE SHOWERS FAVORING THE EASTERN
ISLANDS. AIRMET SIERRA FOR MOUNTAIN OBSC IS POSTED FOR NORTH AND
EAST SECTIONS OF THE BIG ISLAND AND MAUI.

THE MORNING SOUNDINGS AND AMDAR REPORTS SHOW A 100 KT UPPER LEVEL
JET BETWEEN FL300/500 OVER THE ISLANDS. THERE IS THE POTENTIAL FOR
LIGHT TURB ABOVE FL300 ASSOCIATED WITH THIS. AT THIS TIME THERE HAVE
BEEN NO PIREPS...AND NO AIRMET IS ISSUED. HOWEVER...IF CONDITIONS
CHANGE OR PIREPS SUGGEST MODERATE OR ABOVE TURB...AN AIRMET TANGO
FOR UPPER LEVEL TURB WILL BE ISSUED.

&&

.MARINE...
THE ASCAT PASS FROM LAST NIGHT SHOWED 25 KT WINDS NEAR
KAUAI/OAHU...BUT MISSED THE EASTERN WATERS WHERE EVEN STRONGER
WINDS WERE LIKELY OCCURRING. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FOR ALL WATERS THROUGH SUNDAY DUE TO THE STRONG TRADE
WINDS. THE TRADES ARE EXPECTED TO PEAK SATURDAY INTO EARLY
SUNDAY...AND IT IS POSSIBLE THAT WE MAY SEE GALE FORCE WINDS IN
THE ALENUIHAHA CHANNEL DURING THE PEAK OF THE GRADIENT LATE
SATURDAY/SATURDAY NIGHT.

TRADE WINDS WILL BEGIN TO WEAKEN SIGNIFICANTLY ON MONDAY...BUT
SMALL CRAFT CONDITIONS MAY PERSIST LONGER IN SOME OF THE TYPICALLY
WINDIER AREAS AROUND MAUI COUNTY AND THE BIG ISLAND. WINDS AND
SEAS SHOULD DROP BELOW ADVISORY LEVELS ACROSS ALL WATERS BY
TUESDAY...WHEN A LIGHT WIND REGIME IS FORECAST TO PREVAIL.

A HIGH SURF ADVISORY REMAINS IN EFFECT ALONG EAST FACING
SHORES DUE TO ROUGH SURF ASSOCIATED WITH THE TRADE SWELL. THIS
SWELL WILL DIMINISH A BIT EARLY NEXT WEEK...BUT NOT DROP OFF
COMPLETELY DUE TO THE REMAINING UPSTREAM FETCH OF WINDS EAST OF
THE STATE. ELSEWHERE...SURF WILL DECLINE THROUGH THE WEEKEND ALONG
SOUTH FACING SHORES. A SMALL NORTH NORTHWEST SWELL WILL CONTINUE
THOUGH THE WEEKEND FOLLOWED BY A LARGER NORTHWEST SWELL DUE TO
ARRIVE TUESDAY NIGHT INTO WEDNESDAY. THIS SWELL MAY BRING SURF TO
ADVISORY LEVELS ALONG NORTH AND WEST FACING SHORES DURING THE
MIDDLE OF NEXT WEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST SUNDAY FOR EAST FACING SHORES OF
KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND.

SMALL CRAFT ADVISORY UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN WATERS.

&&

PUBLIC/MARINE...BRAVENDER
AVIATION...EATON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 6:53 PM HSTWinter Storm WarningHFOHawaii15 hr
Nov 14, 3:44 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao12 hr

Nearby

Gale Warnings in Hawaii, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.